Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

HIV Health and Treatment Issues >> Treatment & Side Effects

Pages: 1
bscottmatt
Newbie

Reged: 03/09/13
Posts: 13
Here we go again.. New regimen...
      #273601 - 08/27/13 06:54 PM

So I started Isentress and Epzicom after spending a few weeks completely free of HIV meds. I felt great those few weeks. I was actually enjoying my life again. Now I'm on day 4 of a new regimen and I'm starting to feel like crap again. I know, I know... it takes "time for your body to adjust". However I suffered for almost a year of this already on the prior regimen and even a minute more of it seems like eternity! Has anyone else had this problem? I was "OK" up until about a year ago when I started feeling mentally miserable all of the time. We thought switching meds would clear it up but it's starting again. Will my doctor want me to stay on this regimen a month to try it out? How many more regimens will I have to try before I find one that doesn't make me miserable anymore? It seems like I've hit a wall with this HIV treatment thing. If all the medicines are going to make me feel like this I'm just going to stop them altogether and let nature take it's course. I have to report to a full time job everyday and it's not easy when you're suffering inside.

Anxious to hear feedback.

Thanks....

Post Extras: Remind Me!   Notify Moderator  
cybersecretary
Newbie

Reged: 10/25/12
Posts: 21
Re: Here we go again.. New regimen... new
      #273703 - 09/02/13 06:54 PM

Hey how is it going? Epzicom has the abacavir... they did that special blood test to make sure you are not allergic? I didn't like the idea of abacavir, but was on it for about 10 months. the warnings and my muscle pain thing... i thought it contributed to my pain. still trying to figure out what causes the pain..

The doc that took me off meds was wrong. i felt better mentally and physically for a few weeks but then my pain started and still kept me off. almost 3 months until i started meds again and i got so much worse after the re start..

please try to stay on and give it a month or so.. don't stop abacavir and restart..there is a warning that is very bad. don't want to alaom you...doc didn't tell me and when i found out i was pissed. (i had been compliant but what if i wasn't.. what if i ran out of meds and had to wait a week to get them.. that warning about sudden drop in BP or death scared me.. now i don't think any of the other meds have that warning..

what does your resistance testing say.? you have a lot of choices?
they just came out with something new again..

Post Extras: Remind Me!   Notify Moderator  
riverprincessModerator
Moderator

Reged: 12/25/11
Posts: 1738
Loc: Jersey Shore
Re: Here we go again.. New regimen... new
      #273733 - 09/04/13 09:35 AM

Ask your dr about the one that just come out . Stribild , I think that is the correct spelling. The reports say there is no side effects. I think it's more minimal then non but you may want to inquire .

--------------------
Look up to the Heavens for the answers to Lifes questions .

Post Extras: Remind Me!   Notify Moderator  
bscottmatt
Newbie

Reged: 03/09/13
Posts: 13
Re: Here we go again.. New regimen... new
      #273742 - 09/04/13 08:06 PM

I took Epzicom with Sustiva when I was first diagnosed in 2005. I was taken off that regimen because Sustiva cause severe depression and possibly brain damage for all I know. It is now linked to causing nerve damage in patients. My life has been miserable both on and off the drugs for the past year or so. We are trying to get to the bottom of it. I think the new drug is Tivicay. I don't think it's on the shelves yet though. I'm very desperate to find out why I'm so miserable on the HIV meds now. Seems like my body is rejecting them or something. I may have to travel out of my city to see a neurologist who specializes in HIV. Will see. So far my Cytomegalovirus has come back positive. But I'm not sure if that's the cause either as I have not heard anything from my doctor since the results came back. I was also positive for Syphillis awhile back so I might have to get a spinal tap to see if that could have gotten into my brain.

Hang in there! Anyone who thinks HIV is an easy disease better think twice. They are not hearing about all the side effects just that "You can live a normal life" with treatment. Not so normal here anymore! Ugh.

Thanks for your reply.

Post Extras: Remind Me!   Notify Moderator  
kicker
Moderator

Reged: 10/25/10
Posts: 1131
Loc: GA, USA
Re: Here we go again.. New regimen... new
      #273743 - 09/04/13 08:30 PM

I'm really sorry to hear that you are having so many difficulties right now bscott, but it sounds like you have taken a proactive approach to addressing them. For that you should be commended and give yourself a pat on your own back. (Or my vote a big helping of Ben and Jerry's.)

While I believe you are having problems, with everything you say is going on its a little premature to blame the meds. What might have been happening was the meds may have caused those other infections to become front and center focus for your immune system again because it wasn't busy fighting the HIV anymore. It is quite common for that to happen when cd4 is low and vl is high for a long time. I'm sorry your current dr didn't know to check for those infections before they started you on meds; it would've saved you a lot of this.

I'm sure once you start treating those other infections the next set of meds will work much better and give you that normal life you want and deserve. Work closely with your dr and hopefully with a little patience and some hard work from both of you, you will find the answers.

Good luck and keep us posted.



Post Extras: Remind Me!   Notify Moderator  
cybersecretary
Newbie

Reged: 10/25/12
Posts: 21
Re: Here we go again.. New regimen... new
      #273817 - 09/08/13 12:16 PM

i agree, from what i understand ..if you have another infection other than hiv that should be treated before hiv meds are started... the IRIS phenomena .


Post Extras: Remind Me!   Notify Moderator  
PozInAmarillo
Member

Reged: 07/29/14
Posts: 61
Loc: Texas
Re: Here we go again.. New regimen... new
      #277411 - 07/29/14 08:22 PM

I was on Epzicom at one point. Cant remember right off hand what else but I do remember feeling like hell. My current regimen is Isentress, Intelence, and Kaletra. It is an unconventional protocol so your doc may not like the idea but for me it works extremely well with zero sides. Dont give up Bro. I know it sucks but eventually you will hit on the right combo.

--------------------
Nobody can give you HIV. You have to take it.

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  bogart, TheBody, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 2342

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3